Levonorgestrel

Levonorgestrel is a hormonal medicine used to prevent pregnancy after unprotected sex or birth control failure. It is a type of emergency contraceptive medicine and should not be taken as a regular birth control pill.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

Can frequent use of I-pill have any side effects?

Query: Hi doctor, Today is the last day of my periods. Last night, I consumed alcohol and had unprotected sex. I took an I-pill at around 11 AM today. However, I had been vomiting due to nausea at around 2 PM in the afternoon. Should I have to take another pill now? Or would the first one have been effecti...  Read Full »


Dr. Sameer Kumar

Family Physician, Obstetrician And Gynaecologist, Infertility Specialist

Answer: Hi, Welcome to icliniq.com. There is no need to take another I-pill (Levonorgestrel hormone) as it gets dissolved and absorbed within an hour. However, the nausea and vomiting are due to the high progesterone effect of the I-pill. Now, you need to wait for a withdrawal bleed. Since you just had pe...  Read Full »

Will vitamin C pills interfere with the action of emergency contraceptive pill?

Query: Hello doctor, My last menstruation period started on June 17 and ended around June 22. I had unprotected sex on July 5 where my partner came inside me because he could not withdraw. I took Trust pill ( Ethinyl Estradiol + Levonorgestrel + Ferrous Fumarate) as an emergency contraceptive around an ho...  Read Full »


Dr. Monika Meena

Obstetrician And Gynaecologist

Answer: Hi, Welcome to icliniq.com. I understand your concern. Let me start by saying that vitamin C per se does not decrease the estrogen efficacy in the pills you have taken, in fact it increases the thrombotic effect of estrogen. So do not worry about its reaction with the pill. However, the regime...  Read Full »

Are bloating, light bleeding, tender breast, and weight gain side effects of Lutera?

Query: Hello doctor, I have been using Lutera but recently, I started having some problems. I have been bloated and my period began on the 14th (it usually lasts for four to six days), so the assumption was that it would conclude on the 19th. It is 23rd and I am still lightly bleeding, but my breast are t...  Read Full »


Dr. Sujata Mittal

Obstetrician And Gynaecologist

Answer: Hello, Welcome to icliniq.com. Lutera has multiple side effects and is not really good contraception. In fact, all oral contraceptives are not a very good option as contraceptives. Bloating, weight gain, irregular spotting, are a few side effects. Larger and other bad side effects are marked suppr...  Read Full »

How to confirm whether my partner's bleeding is due to miscarriage?

Query: Hello doctor, My partner had a miscarriage unknowingly that she was pregnant five to eight weeks maybe? She had negative home pregnancy tests, a negative test at the doctor, and had a miscarriage the next day after doctors test. My question is, could it be possible there is another fetus remaining i...  Read Full »


Dr. Jimesh H Mavani

General Practitioner, Obstetrician And Gynaecologist

Answer: Hi, Welcome to icliniq.com. If Bhcg (beta-human chorionic gonadotropin) test or urine pregnancy test says she is pregnant then we can say she is pregnant. And if Bhcg test is positive and healthy if it is decreasing with the history of bleeding then we can say it was a miscarriage. Or we find a f...  Read Full »

Is it normal to get some red stuff during sex while taking Seasonique?

Query: Hello doctor, I am on the generic form of Seasonique and I am starting the third month. For the past two weeks when I go to the bathroom and I wipe there is this brownish stuff on the toilet paper. Then when I had sex the other night this big glob of red stuff came out of me when I got off of my pa...  Read Full »


Dr. Rashi Verma

General Practitioner, Family Physician

Answer: Hi, Welcome to icliniq.com. I have read your complaints. Seasonique is an extended-cycle birth control pill where period occurs once every third month. The pills are active pills and remainder pills. Periods will occur when you are taking the remander pills. It seems likely that you are taking rem...  Read Full »

Please suggest a better birth control pill than Ortho-Cyclen.

Query: Hi doctor, I had to switch my birth control from the Mononessa to Ortho-Cyclen today. Do you have a better recommendation? I was on Ortho-Cyclen when I was 16 and I remember hating it. It did not help with my cramps or make my periods any shorter. I still bled for 7 plus days. I am now 23 years old ...  Read Full »


Dr. Kamalpreet Kaur Nagpal

Obstetrician And Gynaecologist

Answer: Hi, Welcome to icliniq.com. I think you should first get investigated for the cause of heavy bleeding. Get your routine blood tests like CBC (complete blood count), blood sugar, thyroid profile, coagulation profile and liver function tests along with a scan of abdominal organs and pelvis. If you hav...  Read Full »

I took I-pill on three alternate days. Is this why I am vomiting?

Query: Hello doctor, My friend had an intercourse and after which she took an I-pill. After 10 days, she had her period. It started yesterday and stopped. Now, again it started and she is vomiting whatever she eats. She is feeling dizzy and weak. Please suggest some way to overcome this. Thank you.  Read Full »


Dr. Radhakrishnan Nair B

Obstetrician And Gynaecologist, Sexologist

Answer: Hello, Welcome to icliniq.com. You have not mentioned after how many hours of intercourse your friend has taken I-pill. And secondly, she had bleeding after 10 days of I-pill. To come to a conclusion we should know on what date of her cycle she had sex and when I-pill was taken. Now, p...  Read Full »

Why am I bleeding for more than a week after taking i-pill?

Query: Hello doctor, One week ago, I had intercourse on my third day of the period and after approximately 30 hours of that, I have taken an i-pill. From the next day of taking the pill, I had severe back pain and lower abdomen pain which continues for one week. And after one week, I started bleeding and ...  Read Full »


Dr. Deepti Kurmi

Obstetrician And Gynaecologist

Answer: Hello, Welcome to icliniq.com. I read your message. Can you tell me in detail about your periods date, date of intercourse, date of taking I-pill, and date on which bleeding started? After i-pill, bleeding is expected for a few days. But you said you got bleeding twice. So, please tell me all th...  Read Full »

Would NorLevo pill work if taken after Ecstasy pill?

Query: Hello doctor, Would NorLevo pill work if a female has taken Ecstasy pill and after 10 hours she takes the morning-after pill. Will this have an effect or not? Please, can you advise me on this and ovulation? And also, how long does it take a female to fall pregnant?  Read Full »


Dr. Vidya

Obstetrician And Gynaecologist

Answer: Hello, Welcome to icliniq.com. There have not been documented evidence of ecstasy having a reaction with an OCP (oral contraceptive pill) pill, but some times the efficiency of the pill may come down with medications of this category. It is ideal to consult a gynecologist and look for an addition...  Read Full »

Can Mirena IUD cause irregular periods?

Query: Hello doctor, I am having a Mirena IUD in for three years. I had regular monthly periods, which will last for two to four days and usually very light. Four months back, it lasted for 12 days and was heavier than normal. It was almost orange in color. I missed a period the following month then had a ...  Read Full »


Dr. Sanjay Kumar Bhattacharyya

Obstetrician And Gynaecologist

Answer: Hello, Welcome to icliniq.com. Mirena IUD (Levonorgestrel-releasing intrauterine device) secretes progesterone which could cause a diverse manifestations including unscheduled bleeding or no bleeding or bloating. As this IUD has crossed three years, you may face these types of on and off phenomenon....  Read Full »

ask-doctor-img Ask a Doctor Online

* guaranteed answer within 4 hours
Chat with a Doctor

Chat with a Doctor

Starting @ just $29.99

Search for a Health Issue


 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.